Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Having pain below rib, losing weight, blurred vision and increased heart rate. Any thoughts?

DOCTOR OF THE MONTH - Jan 2013
Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Question
I have a pain just below my rib, on the left-hand side. It's been there for months. It's not a stabbing pain, just annoying, like when you have to go to the bathroom and can't find one for quite awhile. Additionally, I'm nautious most of the time, and I'm having problems eating because of it. I'm a pescetarian, so I normally eat healthy. I'm not overweight; I weigh all of 103 lbs., and I've lost a little weight because of this. Just the other day, for fun, my friend and I stopped at Walmart. While we were there, I decided to take my blood pressure on a machine they have in the store. It appears a bit low, even for me (87/50). I've also had mainly loose stools, and I'm not sure if it's blood in my stools I'm seeing, or not (could be from tomatoes/carrots, and other reddish colored fruits/veggies I eat,) but I've seen a reddish coloration in them, at times (or urine, not sure where it's coming from to be honest.) Additionally, I've also had a change in vision. I used to be able to just purchase glasses from the store and get by. Not anymore, as my sight has deteriorated past that point. My vision just blurs. Tylenol helps the headaches, usually, and I usually wake up with them. Tylenol does nothing for the pain in the back. I've also had multiple increases of heart rate. I thought it might be the fact that I drink coffee, so I, now, limit my coffee intake. That improved my heart rate, somewhat, but it didn't stop them from occurring, completely. Your thoughts? XXXXXXX
Posted Fri, 27 Jul 2012 in General Health
 
 
Answered by Dr. Mayank Bhargava 1 hour later
Hi,

Thanks for posting your query.

1) Kindly answer the following details:
A) Your age
B) Any chest pain, fever, breathlessness, squeezing sensation in chest, acidic
belching.
C) Type of abdominal pain

2) You may have the possibility of following disease:
a) Acute Gastroenteritis - as you have loose diarrhea, red stools showed
presence of blood, low blood pressure, pain increasing after meals, increased
heart rate show presence of infection
b) Acute pancreatitis- pain in upper abdomen, increase after meal, radiating to
back, sometimes eyes are also involved,
c) Heart disease- presence of pain in left side chest, sweating, low blood
pressure, increased heart rate.

3) You should go for ECG of heart, serum Amylase/ Lipase, Liver function test, cheat x XXXXXXX ultrasound imaging of abdomen, CT/ MRI scan if needed.

4) You should consult with physician, gastroenterologist/ cardiologist.

put your query if you have.

Best Regards,

Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: Having pain below rib, losing weight, blurred vision and increased heart rate. Any thoughts? 13 hours later
My age: 53
There is a feeling of shortness of breath, no fever, no chest 'pain', just increased heart rhythm and coughing when it occurs, and definitely a feeling of an inability to catch my breath, at times, especially in warm weather. The squeezing sensation, especially when I'm laying down, occurs almost nightly, like someone is sitting on my chest, type feeling. I haven't noticed any acidic belching, but I'm usually thirsty and generally weak...that I've noticed.
No abdominal pain, that I've noticed, and I do get cramping in the joints, and lately, bruising occurs, easily, and it doesn't go away for quite some time, but figured that was due to aging. The pain is in my back (left side, slightly below ribs, almost touching the last rib,) not my front. There is no pain after meals, but there is when I have to go to the bathroom; there is a lot of increased pressure, and the pain will be there on some days...all day. Other days, it's minimal, but still present. The headaches occur almost daily.


1) Kindly answer the following details:
A) Your age
B) Any chest pain, fever, breathlessness, squeezing sensation in chest, acidic
belching.
C) Type of abdominal pain

2) You may have the possibility of following disease:
a) Acute Gastroenteritis - as you have loose diarrhea, red stools showed
presence of blood, low blood pressure, pain increasing after meals, increased
heart rate show presence of infection
b) Acute pancreatitis- pain in upper abdomen, increase after meal, radiating to
back, sometimes eyes are also involved,
c) Heart disease- presence of pain in left side chest, sweating, low blood
pressure, increased heart rate.
 
 
Answered by Dr. Mayank Bhargava 9 hours later
Hi,

After reading your whole symptoms, there is two possibility.

1) Acute pancreatitis -it may cause pain on back side which increase after meal.

2) It may be muscular in origin.

You should consult with Physician and gastroenterologist.

Take care,

Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: Having pain below rib, losing weight, blurred vision and increased heart rate. Any thoughts? 5 hours later
Would something muscular cause nauseousness, problems with vision and headaches? It doesn't increase after a meal (well, the nauseousness does, not the pain in my back.)
 
 
Answered by Dr. Mayank Bhargava 6 hours later
Hi,

No, muscular pain doesn't cause nausea, problem with vision and headache.

As you have mentioned in your question "Tylenol does nothing for the pain in the back" that's why I suggest for Acute pancreatitis.

You should go for Chest x XXXXXXX and endoscopy and serum amylase/ lipase level.

Hope this will solve your query.

Best regards,

Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor